MAUDE Adverse Event Report: ETHICON INC. PDSII MONO VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII MONO VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D10057
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a caesarean section and suture was used.The needle was detached from the suture easily during use.It was a control release needle.There were no adverse consequences to the patient.No further information is available at this time.
 
Additional Manufacturer Narrative
Device evaluation summary: representative sample was returned for analysis.The sutures were dispensed without problems and examined along of the strand and no defects were observed.The sample was visually and functionally examined for needle pull strength and they met the requirements.

Brand Name
PDSII MONO VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7433720
Report Number2210968-2018-72150
Device Sequence Number1314929
Product Code NEW
UDI-Device Identifier10705031134324
UDI-Public10705031134324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberD10057
Device Lot NumberMAM832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 03/24/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1